MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM513.7
Medical Device Problem Codes Off-Label Use (1494); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk.B3: unk.D4 (experiation date); unk no serial number reported.D6a: unk.H4 (device manufacturing date): no serial number reported.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that an implantable collamer lens was implanted into the patient's left eye (os).The lens was removed and replaced due to severe vault and angle closure.
 
Additional Manufacturer Narrative
B5: the reporter indicated that the surgeon implanted a 13.7mm vticm513.7 implantable collamer lens of a -7.50/1.0/090 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2023.On (b)(6) 2023, the lens was exchanged for a shorter length lens due to excessive vault and angle closure with elevated iop.The problem was resolved.Cause of the event was the device.Reportedly, "13.7mm lens too big." h6: off-label - acd<3.0.Claim# (b)(4).
 
Additional Manufacturer Narrative
B3: date of event corrected to 05-jul-2023 in supp2 mdr.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17549693
Report Number2023826-2023-03500
Device Sequence Number6684308
Product Code QCB
UDI-Device Identifier00841542117838
UDI-Public00841542117838
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVTICM513.7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer08/15/2023
11/01/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/08/2023
11/01/2023
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL: LIOLI-24 - LOT# UNK.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale